Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 27, 2017, 4:07 AM CST for 8 counties in Texas; Cimarron County, Oklahoma. It took effect at Nov 27, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 4:07 AM CST (10:07 UTC)
- In effect from
- Nov 27, 2017, 12:00 PM CST
- Expired
- Nov 27, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS84 KAMA 271007 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 407 AM CST Mon Nov 27 2017 OKZ001-TXZ001-006-011-280000- /O.UPG.KAMA.FW.A.0012.171127T1800Z-171128T0000Z/ /O.NEW.KAMA.FW.W.0017.171127T1800Z-171128T0000Z/ Cimarron-Dallam-Hartley-Oldham- 407 AM CST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley and Oldham. * 20 Foot Winds...Southwest 20 to 25 MPH with higher gusts. * Relative Humidity...Between 8 and 15 percent. * Timing...From noon until 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ002-007-012-016-017-280000- /O.NEW.KAMA.FW.W.0017.171127T1800Z-171128T0000Z/ Sherman-Moore-Potter-Deaf Smith-Randall- 407 AM CST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN ONE-THIRD OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * Affected Area...In Texas...Sherman...Moore...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 20 to 25 MPH with higher gusts. * Relative Humidity...Around 15 percent. * Timing...Between noon and 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
773 WWUS84 KAMA 272100 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 300 PM CST Mon Nov 27 2017 OKZ001-TXZ001-002-006-007-011-012-016-017-280000- /O.CON.KAMA.FW.W.0017.000000T0000Z-171128T0000Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 300 PM CST Mon Nov 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN ONE-THIRD OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 20 to 25 MPH with higher gusts. * Relative Humidity...Between 7 and 15 percent. * Timing...Until 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 26, 10:42 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 26, 10:42 PM CST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1042 PM CST Sun Nov 26 2017
.AVIATION...06Z TAFs...
VFR conditions will prevail during the TAF period. Southwest winds
to prevail, with winds around 10 kts through 16Z, thereafter
winds expected to be in the 15 to 20 kt range, gusting up to 30
kts. Winds will start to come back down in the 10 to 15 kt range
after 03Z, except at KAMA, winds may still gust to 25 kts through
06Z. Few to Sct high clouds above 20kft.
Weber
&&
PREV DISCUSSION... /Issued 231 PM CST Sun Nov 26 2017/
DISCUSSION...
Forecast focus has been in on the potential for fire weather on
Monday and the cold front moving through Tuesday. A lee side low
is expected to develop across eastern Colorado on Monday. This
will allow our southwest winds to increase into the 15 to 25 mph
range. These strong downsloping winds will help surge our high
temperatures into the 80s nearly area-wide. As a result we are
still forecasting record breaking high temperatures at each of our
climate sites. We will also be looking at widespread fire weather
concerns. See the Fire Weather section below for further details.
These record breaking high temperatures are not expected to last
long as a strong cold front is expected to be barreling down on
the Panhandles early Tuesday morning. The front is expected to
move across the Panhandles during the first half of the day. This
will make the temperature forecast tricky as the southern Texas
Panhandle will have a chance to warm slightly before temperatures
fall through the remainder of the day. Also of note is the strong
northerly winds which will be following the front. North winds of
20 to 30 mph with higher gusts can be expected once the front
pushes through until the late evening hours. Overnight the winds
should become light. Forecast models continue to struggle to
handle the evolution of the parent upper low as it moves across
the Panhandles during the day by bouncing between an open wave to
a closed low. Should the system come through as an open wave then
we will remain precip free, but if it comes through as a closed
wave then we could expect precip across the northern zones due to
the increased wrap-around moisture. Have maintained the low end
pops across the northwestern zones for now and will continued to
reassess as time gets closer.
Brief ridging aloft on Wednesday should allow our temperatures to
warm back into the 60s before yet another cold front pushes
through Wednesday night/early Thursday. This front is expected
to move through dry as we won't have much time for moisture
return. Northwest flow aloft is expected Thursday through the
weekend which will allow for a gradual warming trend.
FIRE WEATHER...
Forecast models continue to indicate strong southwesterly winds
across the Panhandles on Monday. With our high temperatures
expected to reach nearly 30 degrees above average for late
November, this will drop our relative humidities below 20 percent
for all but the far eastern Texas Panhandle. The lowest relative
humidities of 9 to 15 percent are expected across the western
Texas and western Oklahoma Panhandles. This area is also expected
to see 20-ft winds of 20 MPH for a few hours which will result in
critical fire weather conditions. Outside of this area, elevated
fire weather conditions can be expected due to relative humidities
remaining between 15 and 20 percent. As mentioned above the
eastern Texas Panhandle is not expected to reach elevated fire
weather conditions due to relative humidities remaining above 20
percent. A Fire Weather Watch has been issued for the western
Texas and Western Oklahoma Panhandles from noon until 6 PM CST.
Another item to note, should any fires be ongoing, is that a
strong cold front is expected to move across the Panhandles late
Wednesday night/early Thursday morning. Northerly winds of 20 to
30 MPH with higher gusts are possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 42 82 44 50 29 / 0 0 0 5 0
Beaver OK 38 82 43 53 30 / 0 0 0 10 5
Boise City OK 39 82 38 47 26 / 0 0 5 20 0
Borger TX 44 82 46 52 30 / 0 0 0 5 0
Boys Ranch TX 38 84 42 52 26 / 0 0 0 10 0
Canyon TX 40 82 44 52 29 / 0 0 0 5 0
Clarendon TX 42 81 45 55 34 / 0 0 0 0 0
Dalhart TX 36 82 41 47 26 / 0 0 0 10 0
Guymon OK 39 82 41 50 28 / 0 0 0 10 0
Hereford TX 40 81 44 51 28 / 0 0 0 5 0
Lipscomb TX 41 80 47 53 33 / 0 0 0 10 5
Pampa TX 44 80 45 51 31 / 0 0 0 5 0
Shamrock TX 41 79 47 58 35 / 0 0 0 5 0
Wellington TX 42 79 48 64 36 / 0 0 0 5 0
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch Monday afternoon for the following zones:
Dallam...Hartley...Oldham.
OK...Fire Weather Watch Monday afternoon for the following zones:
Cimarron.
&&
89/14Hazardous weather outlook, Nov 27, 4:05 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 405 AM CST Mon Nov 27 2017 OKZ001>003-TXZ001>020-272215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 405 AM CST Mon Nov 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical and elevated fire weather conditions are expected today due to low relative humidities and breezy southwest winds. A Red Flag Warning has been issued for the western one-third of the Texas and Oklahoma Panhandles for today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop on Wednesday across the western one-fourth of the Panhandles. Winds are expected to increase on Sunday. Elevated to critical fire weather conditions may develop on Sunday and a wind advisory may also be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today, and for elevated fire weather conditions again on Wednesday and Sunday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:00 PM CST | Wind Advisory | AMA | Dallam, Deaf Smith, Hartley, Oldham | 25 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.